MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a6: unknown; information not provided.Section d6b: if explanted, give date: the lens was implanted partially only.  section e1: telephone number: (b)(6).No zip code available.Device evaluation: product was received and evaluated.Visual inspection under magnification reveal the handpiece was received with the plunger rod partially advanced and overriding the lens which was stuck inside the cartridge; the plunger rod punctured through the cartridge.The cartridge and cartridge tip was bent and damaged; stress marks were observed where the lens was stuck.Viscoelastic residue was not observed to be distributed evenly throughout the cartridge indicating that an inadequate amount of ovd may have been used which could contribute to the complaint issue.The lens module was inspected and no issues or viscoelastic residue was identified.The plunger rod was observed to be bent.Device assembly was inspected and no issues were identified.Plunger rod advancement was inspected and no resistance was felt.The lens was removed from the cartridge, cleaned, and inspected revealing the lens to be torn and damaged.One haptic was observed to be damaged.Manufacturing record review: a review of the device history record (dhr) showed that the device met all specifications prior to being released.No device failure was identified.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported by a surgeon that there a preloaded monofocal intraocular lenses (iol) had a bent tip.The lens was partially inserted.The issue was first identified during implantation.The patient status was fully recovered.No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20776735
Report Number3012236936-2024-000311
Device Sequence Number12763604
Product Code HQL
UDI-Device Identifier05050474636040
UDI-Public(01)05050474636040(17)260625
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown